Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Muscle twitching in legs and numbness in arms. Blood test done. What are the findings?

User rating for this question
Answered by

Spine Surgeon
Practicing since : 2002
Answered : 102 Questions
I'd like to follow up on my earlier question to you regarding the muscle twitching in my legs. I have done the blood test which shows normal mineral and electrolyte levels, as well as thyroid function. The appointment with the neurologist is still about two weeks ago for proper evaluation.

However, I note you mentioned that caffeine and exercise can cause the muscle twitching due to electrolyte imbalance so would that mean that if the electrolyte levels are normal as in my case, then caffeine and exercise would not cause these symptoms or can they cause the symtoms regardless of electrolyte levels.
Also, I have experienced numbness in both arms at night which woke me at 5:30am but these resolved after about 1-2mins of moving the arms. Is that significant in my case?

Posted Sun, 3 Mar 2013 in Bones, Muscles and Joints
Answered by Dr. Krishna Kumar 5 hours later
Hi ,

Thank you for getting back.

Excess caffeine can cause tremor even without obvious electrolyte imbalance ; so does exercise.
Numbness in your arms for so short duration does not warrant further investigation and is not significant.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor